Alert archive / Kentucky / Tornado Warnings in 2010

Tornado Warning 10, NWS Jackson, KY

April 25, 20104 counties in Kentucky

NWS Jackson, KY issued this tornado warning at Apr 25, 2010, 12:44 AM EDT for 4 counties in Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2010, 12:44 AM EDT (04:44 UTC)
Expired
Apr 25, 2010, 1:30 AM EDT
In force
46 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Clay County, KY, Knott County, KY, Leslie County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 52 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 7:15 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.7 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2010-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2010-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WFUS53 KJKL 250444
TORJKL
KYC051-119-131-193-250530-
/O.NEW.KJKL.TO.W.0010.100425T0444Z-100425T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1244 AM EDT SUN APR 25 2010

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN PERRY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 130 AM EDT

* AT 1239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR HOUSE...OR 5 MILES SOUTH OF MANCHESTER...AND
  MOVING EAST AT 60 MPH. IN ADDITION TO POSSIBLY PRODUCING A TORNADO
  THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 80 MPH
  AND HAIL UP TO THE SIZE OF GOLFBALLS.

* LOCATIONS IMPACTED INCLUDE...
  HYDEN...HAZARD...HINDMAN...PLANK...HECTOR...SPURLOCK...PEABODY...
  CREEKVILLE...MARCUM...ENLINE...BIG CREEK...BEAR BRANCH...JACKS
  CREEK...BOBS FORK...PANCO...SIZEROCK...HOSEA...THOUSANDSTICKS...
  SHOAL AND KALIOPI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT TORNADOS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3704 8380 3704 8381 3715 8385 3747 8292
      3728 8279 3714 8328 3702 8379
TIME...MOT...LOC 0443Z 250DEG 52KT 3710 8369

$$

PELTON
4 follow-up statements
856 
WWUS53 KJKL 250457
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1257 AM EDT SUN APR 25 2010

KYC051-119-131-193-250530-
/O.CON.KJKL.TO.W.0010.000000T0000Z-100425T0530Z/
KNOTT KY-PERRY KY-CLAY KY-LESLIE KY-
1257 AM EDT SUN APR 25 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN LESLIE...EAST
CENTRAL CLAY...NORTHERN PERRY AND KNOTT COUNTIES UNTIL 130 AM EDT...

AT 1252 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS 
STORM WAS LOCATED NEAR BIG CREEK...OR 11 MILES EAST OF 
MANCHESTER...MOVING EAST AT 50 MPH. IN ADDITION TO POSSIBLY 
PRODUCING A TORNADO   THIS SEVERE THUNDERSTORM IS CAPABLE OF 
PRODUCING WINDS UP TO 70 MPH AND HAIL UP TO THE SIZE OF QUARTERS.

LOCATIONS IMPACTED INCLUDE...
  HYDEN...HAZARD...HINDMAN...PANCO...SIZEROCK...HOSEA...
  THOUSANDSTICKS...SHOAL...WENDOVER...KALIOPI...DRYHILL...
  CONFLUENCE...TOULOUSE...MOSLEY BEND...WOOTON...KRYPTON...AVAWAM...
  FREW...DIABLOCK AND VIPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3709 8352 3708 8362 3711 8365 3714 8366
      3722 8365 3747 8292 3728 8279 3714 8328
TIME...MOT...LOC 0456Z 248DEG 44KT 3716 8352

$$

PELTON
335 
WWUS53 KJKL 250507
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
107 AM EDT SUN APR 25 2010

KYC051-250517-
/O.CAN.KJKL.TO.W.0010.000000T0000Z-100425T0530Z/
CLAY KY-
107 AM EDT SUN APR 25 2010

...THE TORNADO WARNING FOR EAST CENTRAL CLAY COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF CLAY COUNTY. 

LAT...LON 3715 8334 3714 8346 3721 8347 3729 8346
      3747 8292 3728 8279 3716 8322
TIME...MOT...LOC 0507Z 247DEG 44KT 3722 8336

$$

KYC119-131-193-250530-
/O.CON.KJKL.TO.W.0010.000000T0000Z-100425T0530Z/
KNOTT KY-PERRY KY-LESLIE KY-
107 AM EDT SUN APR 25 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN LESLIE...NORTHERN
PERRY AND KNOTT COUNTIES UNTIL 130 AM EDT...

AT 104 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR THOUSANDSTICKS...OR NEAR HYDEN...MOVING 
NORTHEAST AT 50 MPH. IN ADDITION TO POSSIBLY PRODUCING A TORNADO   
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 70 MPH.

LOCATIONS IMPACTED INCLUDE...
  HAZARD...HINDMAN...TOULOUSE...MOSLEY BEND...WOOTON...KRYPTON...
  AVAWAM...FREW...VIPER...DIABLOCK...DICE...JEFF...BULAN...CORDIA...
  ARY...VICCO...SASSAFRAS...WISCOAL...ANCO AND ELIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3715 8334 3714 8346 3721 8347 3729 8346
      3747 8292 3728 8279 3716 8322
TIME...MOT...LOC 0507Z 247DEG 44KT 3722 8336

$$

PELTON
070 
WWUS53 KJKL 250521
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
121 AM EDT SUN APR 25 2010

KYC131-250530-
/O.CAN.KJKL.TO.W.0010.000000T0000Z-100425T0530Z/
LESLIE KY-
121 AM EDT SUN APR 25 2010

...THE TORNADO WARNING FOR NORTHERN LESLIE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF LESLIE 
COUNTY. 

LAT...LON 3718 8321 3720 8326 3721 8328 3721 8329
      3726 8332 3735 8327 3742 8306 3723 8296
      3716 8322
TIME...MOT...LOC 0520Z 247DEG 44KT 3727 8317

$$

KYC119-193-250530-
/O.CON.KJKL.TO.W.0010.000000T0000Z-100425T0530Z/
KNOTT KY-PERRY KY-
121 AM EDT SUN APR 25 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN PERRY AND
WESTERN KNOTT COUNTIES UNTIL 130 AM EDT...

AT 117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO AND WIND GUSTS 
AROUND 60 MPH.  THIS DANGEROUS STORM WAS LOCATED NEAR HAZARD...MOVING 
NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  BULAN...CORDIA...VICCO...ARY...SASSAFRAS...WISCOAL...ANCO...ELIC...
  FISTY...RITCHIE...TALCUM...EMMALENA...SMITHSBORO...BEARVILLE...
  CARRIE...AMBURGEY AND CARR CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3718 8321 3720 8326 3721 8328 3721 8329
      3726 8332 3735 8327 3742 8306 3723 8296
      3716 8322
TIME...MOT...LOC 0520Z 247DEG 44KT 3727 8317

$$

PELTON
088 
WWUS53 KJKL 250526
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
126 AM EDT SUN APR 25 2010

KYC119-193-250536-
/O.EXP.KJKL.TO.W.0010.000000T0000Z-100425T0530Z/
KNOTT KY-PERRY KY-
126 AM EDT SUN APR 25 2010

...THE TORNADO WARNING FOR NORTHEASTERN PERRY AND SOUTHWESTERN KNOTT
COUNTIES WILL EXPIRE AT 130 AM EDT...

THE STORM WHICH PROMPTED THE WARNING IS WEAKENING AND WILL BE BELOW 
SEVERE LIMITS BY 130 AM EDT...AT WHICH TIME IT WILL NO LONGER POSE A 
THREAT TO LIFE OR PROPERTY.

LAT...LON 3718 8321 3720 8326 3721 8328 3721 8329
      3726 8332 3735 8327 3742 8306 3723 8296
      3716 8322
TIME...MOT...LOC 0526Z 247DEG 44KT 3729 8308

$$

PELTON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 24, 10:32 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 24, 10:32 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1032 PM EDT SAT APR 24 2010

.SHORT TERM...UPDATED

THE LINE OF THUNDERSTORMS HAS OVERALL WEAKENED SIGNIFICANTLY OVER
THE PAST COUPLE OF HOURS. THERE STILL CURRENTLY REMAINS A COUPLE OF
MORE INTENSE SEGMENTS CURRENTLY MOVING IN FROM THE CUMBERLAND PLATEAU.
THESE WILL NEED TO BE WATCHED...HOWEVER BELIEVE THAT THE BLUEGRASS
COUNTIES AND NORTH OF I-64 ARE DONE WITH SEVERE POTENTIAL...AS THESE
CELLS WILL TRACK EAST AND SOUTH OF THESE LOCATIONS. HAVE ALSO GOTTEN RID OF
WATCH IN THE FAR EAST...AS THE CONVECTION WILL NOT HOLD TOGETHER LONG
ENOUGH TO AFFECT THESE AREAS. WILL KEEP EVERYTHING ELSE GOING UNTIL
THE CUMBERLAND PLATEAU CONVECTION SHOWS A CONSISTENT WEAKENING TREND.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH MONDAY/

INITIAL LINE OF THUNDERSTORMS CROSSING ERN KY. THESE STORMS ARE
PRODUCING LGTNG AND ARE MOVING AT NEARLY 50 MPH BUT SO FAR HAVE HAD
NO SEVERE TO REPORT. EXPECTING A BREAK IN THE WEATHER WITH ADDITIONAL
HEATING TO DESTABILIZE THE AIR. CURRENT 85H JET OVER WRN KY WILL MOVE
TO ERN KY BY LATER THIS EVENING TO ADD SHEAR TO THE WAA AND ADDED
MOISTURE. EXPECTING GREATER POTENTIAL FOR SVR LATER THIS AFTERNOON
AND EARLY EVENING. THE COLD FNT WILL HANG ON OUR ERN MTNS AND A WAVE
WILL FORM ON THE COLD FNT TO FURTHER STALL IT AND EVEN CAUSE IT TO
BACK SOME. WHEN THIS LOW TRACKS NORTH OVERNIGHT IT WILL ALLOW THE WX
TO FINALLY MOVE EAST. THE LOW WILL BECOME THE DOMINANT LOW NEAR THE
MID OH/IN BORDER AND THEN TRACK ALMOST DUE EAST ALONG I70. LOOK FOR
WRAP AROUND S/WVS TO BRING ADDITIONAL WAVES OF PCPN TO THE AREA ALONG
WITH COOLER AIR.

HAVE USED A BLEND OF NAM/GFS MOS NUMBERS WITH THE WARMER LOWS AND
COOLER HIGHS FOR THE SHORT TERM.

.LONG TERM.../MONDAY NIGHT THROUGH SATURDAY/

SEVERE WEATHER CONCERNS PRECLUDE MUCH WORK IN THE LONG TERM TODAY...
BUT LITTLE WORK APPEARS TO BE NEEDED ANYWAY BASED ON LATEST MODEL
TRENDS. PROGS CONTINUE TO INDICATE A SLOWLY EVOLVING WEATHER PATTERN
NEXT WEEK WITH UPPER LEVEL TROUGH TUESDAY AND WEDNESDAY OVER THE
OHIO VALLEY GIVING WAY TO RIDGING LATE IN THE WEEK. CURRENT
INDICATIONS ARE THAT A RATHER LARGE UPPER TROUGH CENTERED OVER THE
ROCKIES WILL THEN BEGIN SHIFTING EASTWARD BRINGING ANOTHER THREAT OF
PRECIP TO THE AREA LATE IN THE PERIOD.

SENSIBLE WEATHER SHOULD FEATURE UNSEASONABLY COOL AND SHOWERY
CONDITIONS MONDAY NIGHT AND TUESDAY AS THE UPPER TROUGH PASSES
OVERHEAD AND OFF TO OUR EAST. LEFT IN THE THUNDER MENTION ON TUESDAY
WITH COOL POOL ALOFT. OTHERWISE... CLOUDS AND RAIN CHANCES WILL
DECREASE TUESDAY NIGHT AND WEDNESDAY AS HEIGHTS RISE ALOFT. A WARM
FRONT WILL PASS BY THURSDAY HELPING BOOST TEMPS FROM THE 60S WELL
INTO THE 70S THURSDAY AND FRIDAY. IT SHOULD PASS BY DRY. WILL THEN
INSERT A 20 POP FOR FRIDAY NIGHT AND SATURDAY FAVORING A SLOWER
SOLUTION THAN THE 24/12Z GFS WITH THE APPROACH OF OUR NEXT SYSTEM.

&&

.AVIATION.../00Z TO 00Z/

AN INTENSE AREA OF LOW PRESSURE WILL BRING A LINE OF INTENSE
CONVECTION TOWARD THE AREA LATER THIS EVENING. STRONG GUSTY WINDS
AND TEMPORARY IFR OR WORSE CONDITIONS WILL ACCOMPANY THIS LINE AS IT
TRACKS EAST ACROSS THE AREA BETWEEN 01 AND 05Z. WINDS WILL SHIFT TO
THE SOUTH...AND THEN TO THE SOUTHWEST BEHIND THIS LINE. WINDS WILL
ALSO CONTINUE TO BE GUSTY THROUGH THE DAY TOMORROW. ADDITIONALLY...
SCATTERED SHOWERS WILL ALSO CONTINUE TO THREATEN BEHIND THE INITIAL
LINE OF CONVECTION.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 3 AM EDT SUNDAY FOR KYZ058>060-068-069-079-
080-083>088-106-108-109-111>118.

&&

SHORT TERM...DUSTY/GEOGERIAN
LONG TERM....ABE
AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 24, 7:28 PM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
728 PM EDT SAT APR 24 2010

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-260230-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
728 PM EDT SAT APR 24 2010

...TORNADO WATCH 98 IN EFFECT UNTIL 3 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG LOW PRESSURE SYSTEM MOVING TO THE NORTHEAST WILL CREATE A
FAVORABLE ENVIRONMENT OVER EASTERN KENTUCKY FOR THE FORMATION OF
SEVERE THUNDERSTORMS. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE IS EVEN A SLIGHT
POSSIBILITY FOR TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY TONIGHT.

DUSTY

In the hours before

Special weather statement, Apr 24, 10:24 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1024 PM EDT SAT APR 24 2010

KYZ079-083-084-250315-
PULASKI-WAYNE-MCCREARY-
1024 PM EDT SAT APR 24 2010

...A LINE OF STRONG THUNDERSTORMS TO AFFECT LAKE CUMBERLAND AND THE
FOLLOWING COUNTIES THROUGH 1115 PM EDT SATURDAY EVENING...

   PULASKI...
   NORTHERN WAYNE AND
   NORTH CENTRAL MCCREARY.

AT 1021 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE
EXTENDING FROM 18 MILES WEST OF CAINS STORE TO 11 MILES NORTHWEST OF
CABELL TO 13 MILES WEST OF CABELL...OR ALONG A LINE EXTENDING FROM 25
MILES NORTHWEST OF MONTICELLO TO 17 MILES NORTH OF ALBANY TO 10 MILES
NORTHWEST OF ALBANY...MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CABELL AROUND
1035 PM EDT...PARNELL AROUND 1040 PM EDT...NAOMI AND MONTICELLO
AROUND 1045 PM EDT...TRIMBLE AROUND 1050 PM EDT...FRAZER AROUND 1055
PM EDT...SOMERSET AROUND 1100 PM EDT.

RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN...WITH RAINFALL RATES
OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY MORNING FOR
EASTERN KENTUCKY.

PELTON
Local storm report, Apr 24, 11:28 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1128 PM EDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     FERGUSON                37.07N 84.59W
04/24/2010                   PULASKI            KY   TRAINED SPOTTER

            SPOTTER REPORTS EST WINDS OF 60-70 MPH ABOUT 1/2 MILE N
            OF SOMERSET. NO HAIL.

&&

BECKER
Local storm report, Apr 25, 12:12 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1212 AM EDT SUN APR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             GROVE                   36.93N 84.22W
04/25/2010  E1.00 INCH       WHITLEY            KY   LAW ENFORCEMENT

            NEAR GROVE

&&

BECKER
Local storm report, Apr 25, 12:22 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1222 AM EDT SUN APR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     HAIL             CORBIN                  36.94N 84.11W
04/25/2010  E1.75 INCH       WHITLEY            KY   EMERGENCY MNGR

&&

BECKER
Local storm report, Apr 25, 12:31 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1231 AM EDT SUN APR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     FUNNEL CLOUD     CORBIN                  36.94N 84.11W
04/25/2010                   WHITLEY            KY   EMERGENCY MNGR

            SEVERAL PEOPLE REPORTED SEEING FUNNEL CLOUD NEAR CORBIN

&&

BECKER
Local storm report, Apr 25, 12:41 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1241 AM EDT SUN APR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND DMG     KEAVY                   37.00N 84.17W
04/25/2010                   LAUREL             KY   TRAINED SPOTTER

            HOUSE COLLAPSED ON LEVEL GREEN RD

&&

BECKER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 9:00 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Powell30 min
Apr 24, 10:28 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Rockcastle, Wayne47 min
Apr 24, 10:43 PM EDTTornado WarningJKLPulaski, Wayne32 min
Apr 24, 10:59 PM EDTSevere Thunderstorm WarningJKLPulaski, Wayne31 min
Apr 24, 11:01 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Powell, Pulaski, Rockcastle, Wayne3 hr
Apr 24, 11:16 PM EDTTornado WarningJKLMcCreary, Wayne44 min
Apr 24, 11:29 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Lee, Owsley, Pulaski and 1 more46 min
Apr 24, 11:32 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne, Whitley43 min
Apr 24, 11:54 PM EDTTornado WarningJKLClay, Knox, Laurel, McCreary, Whitley51 min
Apr 25, 12:02 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Knox, Laurel, Lee and 5 more2 hr
Apr 25, 12:15 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more45 min
Apr 25, 2:16 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knott, Knox, Leslie and 3 more3 hr
Apr 25, 10:04 AM EDTLake Wind AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more8 hr

Nearby

Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.